IJPAM: Volume 50, No. 2 (2009)

ON A CLASS OF LINEAR MATERIAL LAWS IN
CLASSICAL MATHEMATICAL PHYSICS

Rainer Picard
Institut für Analysis
Fachrichtung Mathematik
Fakultät Mathematik und Naturwissenschaften
Technische Universität Dresden
Dresden, 01062, GERMANY
e-mail: [email protected]


Abstract.A class of linear material laws is considered, which covers a number of diverse initial boundary value problems of classical mathematical physics. The claim that this class is indeed to a large extent sufficiently general can be exemplified for a number of specific models from classical physics. We illustrate the concept for some well-known linear material laws in electrodynamics.

Received: August 14, 2008

AMS Subject Classification: 37L05, 35F10, 58D25

Key Words and Phrases: material laws, electrodynamics, evolution equations, classical mathematical physics

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2009
Volume: 50
Issue: 2